MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.2MM CANNULATED DRILL BIT; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.2MM CANNULATED DRILL BIT; SCREWDRIVERS
Model Number 03.226.039
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Synthes sales rep.A review of the device history records has been requested.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.The investigation could not be completed; no conclusion could be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(4) site.On (b)(6) 2019 during routine incoming inspection of loaner set (b)(4), it was observed that 03.226.039, 3.2mm cannulated drill bit, lot number u319440 was discovered broken.There was no known patient or hospital involvement.The product has been quarantined and is available and is being returned.A replacement device has been ordered.No replacement product is required.No shipping label is required for the product return.All information regarding this event has been reported.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.It was noticed that cannulated drill bit was found to be broken at the distal end- threaded portion.The broken piece was not received for investigation.It was not performed due to post manufacturing deformation and broken part was not received.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The material was reviewed and the hardness value was confirmed to meet the specification with no non-conformance noted.Conclusion: the complaint condition is confirmed.While no definitive root cause could be determined it is possible that the device encountered unintended forces during usage or handling.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 03.226.039 lot: u319440 manufacturing site: selzach supplier: (b)(4).Release to warehouse date: 30.Aug.2018 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The material was reviewed and the hardness value was confirmed to meet the specification with no non-conformance noted.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.2MM CANNULATED DRILL BIT
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8457379
Report Number2939274-2019-57145
Device Sequence Number429267
Product Code HTW
UDI-Device Identifier10886982077158
UDI-Public(01)10886982077158
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.226.039
Device Catalogue Number03.226.039
Device Lot NumberU319440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date05/02/2019
Patient Sequence Number1